MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898430
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned.However, the product analysis has not yet been completed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attachment runs when the foot switch is not pressed.There was no patient impact or injury.
 
Additional Manufacturer Narrative
The product analysis indicates the connector pins were bent.The footswitch was working intermittently.The cable was replaced.The footswitch was cleaned, tested, and passed to manufacturing specifications.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® FOOTPEDAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6530758
Report Number1045254-2017-00128
Device Sequence Number15172
Product Code ERL
UDI-Device Identifier00613994436405
UDI-Public00613994436405
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898430
Device Catalogue Number1898430
Device Lot Number71121300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
05/12/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/05/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1